Couldn't find what you looking for?

TRY OUR SEARCH!

hi,
i got a steroid shot for excema about 6 weeks ago. during my latest period, i have been bleeding for more days than ever before. could this be a result of the shot? do i need to see a doctor?

thanks for any feedback!

Loading...

I have had 3 injections and since then, I have skipped my period once and the next two periods have been 2-3 weeks long! I have dizzy spells and there are some bumps on my chest and neck that seem to be pimples, but don't pop. Before getting the injections I told the Dr. that my husband and I were trying for kids and he took precautions before the injections and MRI but now I think it might be affecting everything I did not want it to affect. Very Upset!! Is there anything I can do?
Reply

Loading...

I recently had 2 epidural steroid injections for a herniated disc. When my next period was due, it started as usual and continued for over 40 days (which is today.) I saw my gyn yesterday and he started some tests plus commented on this subject: he said he has seen this happen before where a female patient had a steroid injection and came to him for prolonged menstrual period.

I had not put that connection together and have begun several tests to see if there is anything else going on: uterine biopsy, ultrasound for fibroids/polyps and blood work to check thyroid etc. Of course, I hope it is related to the steroid and not something more serious.
Reply

Loading...

Found this page looking for cycle interruptions due to steroid epidurals. Had two in a five week time period, and my normally 2-3 day period went on for 10 days, had about 5 days break and now cramping and bleeding again already. Very odd since I am regular like clockwork. It has to be an effect of the steroids.
Reply

Loading...

I recently had two epidural steroid blocks spread out over 5 weeks. Last month, my period was 11 days long, instead of the usual 5. The bleeding ceased for two days, then started again. I then had another period which lasted 12 days, was period-free for 5 days, and my period started again. I contacted my pain management doc, and she said this is a common side effect. i did, however, also see my ob-gyn, who did an ultrasound and ordered blood tests. They believe the cortisone shots are to blame, but said the periods should return to normal within two months of the last injection. We'll see. By the way, I also experienced acid reflux after the injections.
Reply

Loading...

Steroids can definitely have a powerful effect on your body and if you think about it, it makes sense that they also interfere with a period since they are often similar to the testosterone molecule. IF you are having some irregularity in your period after a month or two, though, I think it's a good idea to check with your doctor just to ensure that what you are going through is normal. As best I can tell it's not anything abnormal but it'd be a good idea to double check. Has anyone else out there gotten an epidural?
Reply

Loading...

I have received 2 lumbar epidural steroid injections. My period is 2 weeks late. I have had a little spotting but nothing else. I have taken 3 pregnancy tests and they were all negative. Anyone else had this problem?
Reply

Loading...

I had my first Lumber Epidural Steriod Injection in 2006. Before this my period was already long, 9 -14 days, from bursting cyst in my ovaries (another story). Back then, I don't recall the side effect long periods or spotting because of my previous condition. At that time I only had 2 injections and everything was great for a year.

Last Monday was my 2nd part of injections this year. This time I noticed it said 'may have abnormal periods'. I've been clocking my periods for years now and sure enough this month I had an abnormal period. Light spots for 2 days and that was it. I was worried if I was pregnant but the nurse took a test, normally done before any injection, and came back negative. Not looking forward to heavy long periods during these injections but its so much worth it than to have sciatica pain going down my leg and waking up in pain every single morning.

Other side effects I have noticed is the bloating, facial flushing, and increased appetite. All of these are suppose to subside in 1-3 days after injection. Heavy periods should go back to normal 3 - 5months. I hope so because I like knowing when its coming and when its leaving XD

Ruthie
Reply

Loading...

Taking epidural shots as well and have had bleeding for 2 months now straight was concerned went to GYN whos stated he has experienced the same complaint with his patients who have the shot though he can't say why. To be safe he did an endometrial biopsy and blood work. I had another shot in my neck today and the Dr confirmed that the shot can either decrease or increase bleeding. I'm taking an iron supplement and drinking lots of water to help with the symptoms which can leave me very weak.
Reply

Loading...

I had a steroid shot for dental surgery, just one shot, and that same day I started menstrating again after just having a light period a week earlier. I bled for three weeks straight and just when I thought it wasn't going to end, it did. Of course I will talk with my doc when I see him but I was really worried until I saw these posts! Plus I have noticed a change in my body, my waist is a little bloated all the time and I belch incessantly! Hopefully this indigestion or whatever it is will go away because it is really not lady like and quite annoying.
Reply

Loading...

Hello< I have recieved my 1st epidural steriod injection on the 8th of june, and my period was due on the 10th. so since then I still havent had a period.

I see my Dr. tomorrow, i hope im not preg, since all the meds i have been on for my chronic back pain, i would be worried about a seriously damaged fetus. and thats the last thing i could want..

so yes i have had the same problem as you.

hopefully things get sorted out for you.
Reply

Loading...

I have received 2 epidural shots for a herniated disc also. After the first shot - I was a month late for my period....then I started a light period that went on for 2 months. I received a 2nd shot ..... after that I bled for about 8 weeks - stopped for a week and now began again.......I am sure the shots are to blame as before I was completely a 28 day cycle person.....
Reply

Loading...

I too received a lumbar epidural injection and have had my period for four weeks. I am very regular, so this
is unusual. After reading this forum, it seems like it may be a result of the steroids. I will be going
to a gyn doc in a few days to get checked just for good measure. I will not be getting another one
of these shots again due to this side effect.

The Kaiser Dr. who ordered it for me stated that in "no way" that the two are related which is obvious B.S.
Kaiser has been an awful ins. for me.

grrrr!
Reply

Loading...

Same effects as many on this forum: had 2 epidurals 2 weeks apart. After first injection I started my period 2 weeks early and have continued to bleed lightly up until and straight through second shot which was 10 days ago. My Dr acknowledged the steroids were the reason. Shots havent done squat for the sciatica so this side effect and many others are basically just another headache. Bottom line I dont recommend these shots.
Reply

Loading...

Had 3 nerve block shots for sciatica pain, one week apart over 3 weeks.
First period was on schedule but light.
Next period was very heavy for 5 days.
Bleeding again after only a 5 day break - not a full period but definitely more than just spotting.
Checked with family doctor last week, but since everything was ok at full physical in July,
she recommended a intravaginal ultrasound just to be sure.
Still waiting on results, but reading this site has given me a lot of relief.
Sounds like the steroids can definitely mess up your menstrual cycle!!
I was starting to think I was experiencing menopause already!!!!
Reply

Loading...